MAUDE Adverse Event Report: BD PERIPHERAL INTERVENTION ULTRACLIP II MARKER; BIOPSY INSTRUMENT

BD PERIPHERAL INTERVENTION ULTRACLIP II MARKER; BIOPSY INSTRUMENT
Model Number 864017
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is being reported as a reportable malfunction for the special cause related to these product catalog/lot number combinations which is the subject of report of corrections and removal letter (806 notification) on may 2, 2019.As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation, however an image was provided for review.The investigation is currently underway.Expiry date (09/2021).
 
Event or Problem Description
It was reported that after placement of the device, it allegedly created a significant artifact under mri.It was further reported that this artifact allegedly hid the enhancement from a small, previously placed, cancer clip.The current patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: per the complaint history report, this is the first complaint reported for this lot number.A dhr is not required for the first complaint in a lot.Based upon the severity level and lot quantity, the number of events is at or below the acceptable quality levels.Investigation summary: no sample was returned for review, however, one electronic image was received and reviewed by dr.(b)(6) on (b)(6) 2019.It was noted that the marker from image 2 was larger than expected.Therefore, the investigation is confirmed for the alleged signal artifact.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRACLIP II MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BD PERIPHERAL INTERVENTION
1415 w. 3rd street
tempe AZ 85281
MDR Report Key9137750
Report Number2020394-2019-03636
Device Sequence Number2782189
Product Code NEU
UDI-Device Identifier00801741032301
UDI-Public(01)00801741032301
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number864017
Device Catalogue Number864017
Device Lot NumberHUCX0340
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;